Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 80, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 3, 2021, 9:53 PM CDT for Shackelford County, Throckmorton County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2021, 9:53 PM CDT (02:53 UTC)
- Expired
- May 3, 2021, 10:45 PM CDT
- In force
- 52 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
The radar
The Dyess AFB radar (KDYX), 44 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 10:00 PM CDT | TSTM WND DMG | Fort Griffin, TX | CO-OP OBSERVER AT FORT GRIFFIN STATE PARK REPORTS A TELEPHONE POLE WAS SNAPPED AND SEVERAL LARGE PICNIC TABLES AND SIGNS AT THE CAMPGROUNDS WERE FLIPPED/BLOWN OVER. |
| May 3, 10:00 PM CDT | HAIL 1.75 | Fort Griffin, TX | TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 6:36 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3299 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.9
The text
As transmitted.
738
WUUS54 KSJT 040253
SVRSJT
TXC417-447-040345-
/O.NEW.KSJT.SV.W.0080.210504T0253Z-210504T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
953 PM CDT Mon May 3 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northern Shackelford County in west central Texas...
Southern Throckmorton County in west central Texas...
* Until 1045 PM CDT.
* At 953 PM CDT, a severe thunderstorm was located near Fort Griffin,
or 12 miles north of Albany, moving east at 50 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* This severe thunderstorm will be near...
Woodson around 1010 PM CDT.
Other locations impacted by this severe thunderstorm include Lusk and
The Intersection Of Us-283 And Ranch Road 209.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3295 9896 3295 9909 3279 9910 3283 9957
3296 9956 3296 9947 3301 9947 3303 9895
TIME...MOT...LOC 0253Z 268DEG 41KT 3290 9928
HAIL...1.75IN
WIND...70MPH
$$
sn2 follow-up statements
028
WWUS54 KSJT 040313
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1013 PM CDT Mon May 3 2021
TXC417-447-040345-
/O.CON.KSJT.SV.W.0080.000000T0000Z-210504T0345Z/
Shackelford TX-Throckmorton TX-
1013 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN SHACKELFORD AND SOUTHEASTERN THROCKMORTON
COUNTIES...
At 1012 PM CDT, a severe thunderstorm was located 7 miles south of
Woodson, or 11 miles northwest of Breckenridge, moving east at 45
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Shackelford and southeastern Throckmorton Counties,
including the following locations... Lusk and The Intersection Of Us-
283 And Ranch Road 209.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3295 9896 3295 9909 3279 9910 3280 9921
3294 9925 3302 9916 3303 9895
TIME...MOT...LOC 0312Z 268DEG 41KT 3291 9901
HAIL...1.25IN
WIND...60MPH
$$
sn193
WWUS54 KSJT 040338
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1038 PM CDT Mon May 3 2021
TXC417-447-040348-
/O.EXP.KSJT.SV.W.0080.000000T0000Z-210504T0345Z/
Shackelford TX-Throckmorton TX-
1038 PM CDT Mon May 3 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHACKELFORD AND
SOUTHEASTERN THROCKMORTON COUNTIES WILL EXPIRE AT 1045 PM CDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Texas.
LAT...LON 3295 9896 3295 9909 3279 9910 3280 9921
3294 9925 3302 9916 3303 9895
TIME...MOT...LOC 0338Z 268DEG 41KT 3292 9869
$$
snWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 5:40 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, May 3, 5:40 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 540 PM CDT Mon May 3 2021 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 153 PM CDT Mon May 3 2021 Cold front has sagged into the Big Country and northern Permian Basin late this afternoon, with satellite showing a little agitated Cu development from Snyder and Big Spring west into New Mexico just north of the front. High-res models continue to produce convection along this boundary across the northern Permian basin late this afternoon, tracking into the Big Country this evening. The HRRR has consistently shown a possible supercell moving across Haskell and Throckmorton after 00Z. Have added POPs across all of the Big Country this evening, boosted POPs slightly across Haskell and Throckmorton and added a mention of severe. Speaking of severe, main threat tonight for the Big Country looks to be very large hail. Farther southeast, the front is very near Brownwood and the dryline is near San Saba, but both of those locations remain in the moist air mass. Models have shown almost all of the convection developing just east of their locations this evening as well, pushing quickly northeast. Still will need to monitor though in case the cap breaks quicker and storms can develop a little faster than anticipated. Decently colder air mass behind the front, with temperatures in the 70s this afternoon. This air mass will settle south overnight and help make for a cooler day tomorrow, aided by some low cloudiness for at least the morning hours. Highs on Tuesday will mainly stay in the 70s. && .LONG TERM... (Tuesday night through next Monday) Issued at 131 PM CDT Mon May 3 2021 A cool morning is forecast across West Central Texas on Wednesday. Expect low temperatures in the mid 40s to lower 50s. High temperatures will be in the upper 70s to mid 80s. A weak cold front is forecast to move through the area Thursday, keeping temperatures close to seasonal normals. Highs on Thursday and Friday will generally be in the 80s. Models are indicating the development of showers and thunderstorms Friday evening to our west, as an upper level disturbance tracks across the region. Although an isolated storm could approach Crockett County, most of this activity should remain to our west. Zonal flow is forecast to develop this weekend, with the dryline advancing well into West Central Texas both Saturday and Sunday afternoon. This will allow for hot and dry conditions this weekend, with highs generally in the low to mid 90s. The next cold front will move across the region on Monday. Temperatures for the start of next week will be slightly cooler, with highs generally in the 80s. Isolated showers and thunderstorms will be possible along the front Monday, mainly across our southeast counties. For now, have kept PoPs in the slight chance category, given the uncertainty this far out. && .AVIATION... (00Z TAFS) Issued at 530 PM CDT Mon May 3 2021 Hi Res models are indicating isolated to widely scattered storms moving east across the Big Country through 06Z. Looks like this activity will remain north of the KABI terminal, but will watch radar trends for possible amendments this evening. Otherwise, cold front will move to the south of the area by 07Z. The winds will be from the north with gusts to 25 knots behind the front. Also, MVFR ceilings will develop at the terminals, by 05Z at the KABI site to 12-13Z at the KSOA/KJCT sites. && .PRELIMINARY POINT TEMPS/POPS... Abilene 56 71 47 77 / 20 0 0 0 San Angelo 57 77 49 83 / 5 0 0 0 Junction 57 79 49 82 / 5 0 0 0 Brownwood 57 72 47 76 / 5 5 0 0 Sweetwater 55 71 49 80 / 20 0 0 0 Ozona 57 79 51 83 / 5 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....Daniels AVIATION...21
Hazardous weather outlook, May 3, 2:33 PM CDT, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 233 PM CDT Mon May 3 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-041945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 233 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight A few isolated thunderstorms are possible this evening across he Big Country, mainly north of a Sweetwater to Abilene line. The highest threat will be across Haskell and Throckmorton counties. Any storm that does develop will have the potential to reach severe levels, with very large hail larger than golf balls the main concern. Damaging winds and dangerous lightning will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this evening across the Big Country.
In the hours before
Local storm report, May 3, 9:20 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
920 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND GST 5 W ROTAN 32.85N 100.55W
05/03/2021 M64 MPH FISHER TX MESONET
&&
KBLocal storm report, May 3, 9:26 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
926 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL STAMFORD 32.94N 99.80W
05/03/2021 E0.75 INCH JONES TX PUBLIC
&&
KBLocal storm report, May 3, 9:28 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
928 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL STAMFORD 32.94N 99.80W
05/03/2021 E1.00 INCH JONES TX TRAINED SPOTTER
&&
KBSpecial weather statement, May 3, 9:32 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service San Angelo TX
932 PM CDT Mon May 3 2021
TXZ049-113-127-040315-
Fisher TX-Jones TX-Taylor TX-
932 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JONES...SOUTHEASTERN
FISHER AND NORTHEASTERN TAYLOR COUNTIES UNTIL 1015 PM CDT...
At 931 PM CDT, Doppler radar was tracking a strong thunderstorm
around 10 miles west of Noodle, or about 15 miles southwest of Anson,
moving east at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Noodle around 940 PM CDT.
Hawley around 1000 PM CDT.
Abilene and Nugent around 1010 PM CDT.
Hamby around 1015 PM CDT.
Other locations impacted by this storm include Impact, Hodges, Lake
Fort Phantom Hill, Stith and Truby.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Texas.
LAT...LON 3252 9962 3251 9963 3248 9963 3253 10024
3271 10021 3274 9961
TIME...MOT...LOC 0231Z 269DEG 37KT 3261 10014
snLocal storm report, May 3, 9:38 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
938 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 4 N AVOCA 32.92N 99.72W
05/03/2021 M84 MPH JONES TX MESONET
&&
KBLocal storm report, May 3, 9:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
946 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 2 WSW STAMFORD 32.93N 99.83W
05/03/2021 E1.25 INCH JONES TX BROADCAST MEDIA
&&
KBThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:24 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 39 min |
| May 3, 7:28 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 36 min |
| May 3, 8:09 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 66 min |
| May 3, 8:48 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 42 min |
| May 3, 9:05 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 55 min |
| May 3, 9:32 PM CDT | Special Weather Statement | SJT | Jones | 43 min |
| May 3, 10:10 PM CDT | Special Weather Statement | SJT | Throckmorton | 65 min |
| May 3, 10:14 PM CDT | Special Weather Statement | SJT | Shackelford | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.